Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking flecainide. Noticed pauses in EKG result. Suggestions

User rating for this question
Answered by

Cardiac Surgeon
Practicing since : 1972
Answered : 9 Questions
Hello sir. I just sent you a message the other day concerning the EP and flecainide. I went to get my 24 hr. holter results today. I have had several of these over the past few years. This one after being on the flecainide for around 2 weeks showed a 1.1 second pause on the EKG. They said this is nothing to be concerned with but I am quite concerned. They said that this was not an issue until 3-4 second pauses. The problem is that I never had any pauses on my ekgs until the one taken after the flecainide. Also the other day I woke up feeling as if I was being suffocated or held down. Like I had to fight to wake up and breath. It was a strange sleep paralysis thing. Now though I am concerned that this could have been another pause that caused that to happen. Do you think it's just an anomaly that I should ignore or do you think this could be something more serious like a reaction to the flecainide?

Highest Regards,

Posted Mon, 3 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Joan F. Tryzelaar 51 minutes later
I have no way of knowing whether these symptoms are related to your heart and/or flecainide, or a panic reaction. There are two ways to go forward:
1. You ask for a Holter monitor test (Read more here: WWW.WWWW.WW . This will show how many pauses occur and how long they last. You may have longer lasting pauses that have not been recorded previously. That alone might prompt stopping the flecainide.
2. You are obviously very uncomfortable with flecainide. You need to discuss this with your cardiologist and he/she needs to explain to you why it is vital to at least continue with flecainide till the EP study is performed and what would happen if it is stopped. Maybe the EP study can be rescheduled to an earlier date!
Hope this helps,
Dr T
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor